Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2006, 5:13 PM EDT for Schuylkill County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2006, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 2, 2006, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
The radar
The State College radar (KCCX), 159 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:35 PM EDT | TSTM WND DMG | 6 Nnw Pine Grove, PA | 911 CENTER REPORTED TREES AND WIRES DOWN IN HEGINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 022113
SVRCTP
PAC107-022215-
/O.NEW.KCTP.SV.W.0113.060702T2113Z-060702T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 615 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ASHLAND TO
ROUGH AND READY TO 23 MILES WEST OF ROUGH AND READY...AND MOVING
EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROUGH AND READY AROUND 525 PM EDT...
NUREMBURG AND VALLEY VIEW AROUND 530 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4065 7597 4059 7602 4059 7607 4054 7617
4050 7642 4065 7669 4080 7632 4088 7629
4094 7622 4090 7604 4091 7599 4082 7591
4075 7578
$$
FORECASTER:LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:55 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 3:55 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 PM EDT SUN JUL 2 2006 .SHORT TERM /TONIGHT/... CONVECTION CONTINUED TO FIRE AND MOVE ACROSS THE NORTHERN TIER COUNTIES AT MID DAY. SO FAR ORGANIZATION HAS BEEN LACKING BUT WE ARE JUST STARTING TO HEAT AND MOISTURE IS ON THE INCREASE AS STRONG LOW TO MID LEVEL WINDS ADVECT HIGHER PRECIP WATERS OUT OF THE MID WEST. THE REST OF THE AFTERNOON WILL BE HAZY AND HUMID WITH CONVECTION REMAINING A THREAT. SREFS SHOW CAPES AVERAGING AROUND 1500J WITH SEVERAL MEMBERS SHOWING CAPES SURGING TO NEAR 2500J OVER MUCH OF THE REGION. THE RIBBON OF HIGH PRECIPITABLE WATERS SETTLES OVER THE AREA WITH ANOMALIES ON THE ORDER OF 1 TO 3 STD DEV ABOVE NORMAL. WITH STRONG WESTERLY FLOW IN THE LOW TO MID LEVELS...ALSO UP TO 3 STD DEV ABOVE NORMAL...THE POTENTIAL WILL BE THERE FOR STRONG STORMS TO FORM INTO THE EVENING HOURS. SO FAR AT LEAST THE SFC PATTERN ISNT DOING MUCH TO HELP CONVECTION AS THE BROAD WESTERLY FLOW IS HELPING TO ENHANCE WEAK LOW LEVEL RIDGING IN THE WEST AND LEE SIDE TROFFING IN THE EAST. BUT LOOK FOR CONVECTION TO FORM OVER OHIO OR THE LOWER LAKES AND MOVE EASTWARD LATER IN THE DAY. && .LONG TERM /MONDAY THROUGH SUNDAY/... WEAK BOUNDARY PUSHING SOUTH INTO PA THIS AFTERNOON WILL MEANDER ACROSS THE REGION INTO MID WEEK UNTIL A STRONGER TROF IS PROGGED TO PUSH THRU THE STATE LATER IN THE WEEK. THIS QUASI STATIONARY FRONT WILL PROVIDE A FOCUS FOR SHOWERS AND TSTMS THROUGH THE FIRST PART OF THE PERIOD. NUMERICAL GUIDANCE SUGGESTS THAT POPS INCREASE TUE AFTN INTO WED. SYNOPTICALLY NOT SURE WHY THERE WOULD BE A BETTER CHANCE ONE DAY OVER THE OTHER...BUT WILL TREND IN THAT DIRECTION...STARTING WITH SLIGHT CHANCE POPS MON INTO TUE AND INCREASING TO HIGHER CHANCE POPS INTO WED. ONCE PRONOUNCED UPR TROF PUSHES THROUGH MIDWEEK...WED TO THUR TIME FRAME...HIGHS PRESSURE WILL TAKE OVER AT THE SURFACE THROUGH NEXT WEEKEND. RATHER DRY CONDITIONS ARE EXPECTED FROM THURSDAY TO SUNDAY. TEMPERATURES WILL START OFF A COUPLE DEGREES BELOW NORMAL THEN SLOWLY WARMING TO SEVERAL DEGREES ABOVE NORMAL BY THE END OF THE PERIOD. && .AVIATION... A RIBBON OF CLOUDS COVERS MUCH OF THE NORTHERN 2/3 OF THE REGION...REPRESENTING THE HIGHER MOISTURE AND DEWPOINTS THAT ARE BOTH MOVING OUT OF THE OHIO VALLEY AND SETTLING SOUTH OUT OF NY AND SRN CANADA. SCATTERED SHOWERS AND STORMS ARE ASSOCIATED WITH THIS RIBBON OF MOISTURE AND TERMINALS ARE BASICALLY VFR UNLESS THEY ARE HIT BY ONE OF THESE PASSING SHOWERS OR STORMS. THE REMAINDER OF THE DAY AND INTO THE EVENING WE WILL STAY VULNERABLE TO THE CONVECTION...WITH THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME LOCALLY SEVERE AS WELL. WILL PROBABLY SEE MOST ACTIVITY WANE AFTER WE LOSE THE HEATING...WITH SOME REDUCTIONS IN VISIBILITY IN FOG AND HAZE BECOMING THE MAIN AVIATION ISSUE OVERNIGHT INTO EARLY MONDAY. MORE SCATTERED CONVECTION MONDAY...AND TUESDAY FOR THAT MATTER AS HIGH HUMIDITY COMBINES WITH SUMMERTIME HEAT TO CREATE THE POTENTIAL FOR STORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH #572 TIL 1Z AND #573 TIL 3Z. && SHORT TERM...LACORTE LONG TERM...GARTNER AVIATION...LACORTE
Hazardous weather outlook, Jul 2, 5:30 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT SUN JUL 2 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-030930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 530 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. WARM AND MORE HUMID AIR WILL PUSH INTO THE STATE TODAY AND COMBINE WITH STRONG WINDS ALOFT TO BRING THE CHANCE FOR LOCALLY STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL COME IN THE FORM OF DAMAGING STRAIGHT LINE WIND GUSTS FROM THUNDERSTORM DOWNDRAFTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS THE STATE LATE TUESDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY TUESDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN FALLING AT SOME LOCATIONS OVER THE 3 DAY PERIOD FROM SUNDAY THROUGH TUESDAY...COULD CAUSE LOCALIZED FLOODING OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS...GENERALLY IN EXCESS OF 2 INCHES OVER A 6 HOUR PERIOD...WOULD LEAD TO SMALL STREAM AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMBERT
In the hours before
Special weather statement, Jul 2, 12:50 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1250 PM EDT SUN JUL 2 2006 PAZ004-005-010-021745- ELK-MCKEAN-WARREN- 1250 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN COUNTIES... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF WARREN TO 12 MILES NORTHWEST OF SUGARCREEK TO 43 MILES WEST OF FRANKLIN...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR LOTTSVILLE AROUND 1255 PM...GRAND VALLEY...GARLAND AROUND 100 PM...YOUNGSVILLE AROUND 105 PM...TIDIOUTE AROUND 110 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66... STATE ROAD 446. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
Special weather statement, Jul 2, 2:10 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT SUN JUL 2 2006 PAZ006-010>012-017>019-037-041-045-046-021915- CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN CLINTON- NORTHERN LYCOMING-POTTER-SOUTHERN CENTRE-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA- 210 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD... CLINTON...ELK...LYCOMING...POTTER AND TIOGA COUNTIES... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES EAST OF ST. MARYS TO 9 MILES WEST OF RIDGWAY...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR TRUMAN...BROCKPORT...BRANDY CAMP AROUND 215 PM...GALETON AROUND 220 PM...PENFIELD...OLE BULL STATE PARK AROUND 225 PM...LEETONIA...STEVENSON DAM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 108 AND 159. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 219...ROUTE 220...ALT ROUTE 220...STATE ROAD 14...STATE ROAD 120... STATE ROAD 255. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING WIND DAMAGE AND LARGE HAIL. FORECASTER:LA CORTE
Special weather statement, Jul 2, 3:27 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 PM EDT SUN JUL 2 2006 PAZ012-018-019-041-045-046-049-051>053-022030- COLUMBIA-MONTOUR-NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING- NORTHUMBERLAND-SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION- 327 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS MOVING THROUGH REGION... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF JERSEY SHORE TO 13 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR SALLADASBURG...PINE GLEN AND COGAN STATION AROUND 335 PM...LOYALSOCKVILLE AROUND 340 PM...GARDEN VIEW AROUND 345 PM...WILLIAMSPORT...MONTOURSVILLE AND MCELHATTAN AROUND 350 PM AND PICTURE ROCKS AROUND 355 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:
Local storm report, Jul 2, 3:45 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG HYNER 41.30N 77.67W
07/02/2006 CLINTON PA EMERGENCY MNGR
EMA REPORTED 2 TREES DOWN ACROSS STATE ROUTE 1014
BLOCKING ROADWAY.
0310 PM TSTM WND DMG 5 S DUNCANSVILLE 40.35N 78.43W
07/02/2006 BLAIR PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN ON ROUTE 164 IN EAST
FREEDOM.
&&
MACHLocal storm report, Jul 2, 4:02 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOLLIDAYSBURG 40.43N 78.39W
07/02/2006 BLAIR PA NWS EMPLOYEE
5 TREES DOWN ON WEST LOOP ROAD. POWER LINES ALSO DOWN.
0350 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/02/2006 LYCOMING PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN JUST NORTH OF CITY.
&&
MACHSpecial weather statement, Jul 2, 4:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 PM EDT SUN JUL 2 2006 PAZ035-036-052-053-056>059-063>066-022145- ADAMS-COLUMBIA-CUMBERLAND-DAUPHIN-FRANKLIN-FULTON-LANCASTER-LEBANON- NORTHUMBERLAND-PERRY-SCHUYLKILL-YORK- 448 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS MOVING INTO REGION... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF WEST HAZLETON TO 15 MILES SOUTHEAST OF BREEZEWOOD...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS OVERSPREAD THE LOWER SUSQUEHANNA VALLEY BETWEEN 5 AND 7 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:38 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 52 min |
| Jul 2, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 49 min |
| Jul 2, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 65 min |
| Jul 2, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 44 min |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 50 min |
| Jul 2, 3:24 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 66 min |
| Jul 2, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 54 min |
| Jul 2, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 67 min |
| Jul 2, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 62 min |
| Jul 2, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 58 min |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 40 min |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Union | 40 min |
| Jul 2, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 33 min |
| Jul 2, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 41 min |
| Jul 2, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 62 min |
| Jul 2, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.